Alert archive / Indiana / Flood Watches in 2017
Flood Watch 2, NWS Northern Indiana
NWS Northern Indiana issued this flood watch at Jul 12, 2017, 11:25 AM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Jul 12, 2017, 2:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2017, 11:25 AM EDT (15:25 UTC)
- In effect from
- Jul 12, 2017, 2:00 PM EDT
- Expired
- Jul 13, 2017, 4:17 AM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
922 WGUS63 KIWX 121525 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Northern Indiana 1125 AM EDT Wed Jul 12 2017 INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 024-025-122330- /O.NEW.KIWX.FA.A.0002.170712T1800Z-170713T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 1125 AM EDT Wed Jul 12 2017 /1025 AM CDT Wed Jul 12 2017/ ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Northern Indiana has issued a * Flood Watch for portions of northern Indiana, southwest Michigan, and northwest Ohio, including the following areas, in northern Indiana, Allen IN, De Kalb, Elkhart, Kosciusko, La Porte, Lagrange, Marshall, Noble, St. Joseph IN, Starke, Steuben, and Whitley. In southwest Michigan, Berrien, Branch, Cass MI, Hillsdale, and St. Joseph MI. In northwest Ohio, Allen OH, Defiance, Fulton OH, Henry, Paulding, Putnam, Van Wert, and Williams. * Through late tonight * One or more rounds of thunderstorms are expected into late tonight along and north of route 30. Some locations could see 1 to 2 inches of rain through this afternoon with additional heavy rainfall likely tonight. Locally higher amounts will be possible. * Even though water has started to recede in some areas, high water levels and saturated ground conditions will quickly lead to renewed flooding and life threatening situations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
2 follow-up statements
149 WGUS63 KIWX 130148 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Northern Indiana 948 PM EDT Wed Jul 12 2017 INZ013-015-020-022>027-032>034-131000- /O.EXB.KIWX.FA.A.0002.000000T0000Z-170713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 948 PM EDT Wed Jul 12 2017 /848 PM CDT Wed Jul 12 2017/ ...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THURSDAY... The National Weather Service in Northern Indiana has expanded the * Flood Watch to include a portion of northern Indiana, including the following areas, Adams, Blackford, Cass IN, Fulton IN, Grant, Huntington, Jay, Miami, Pulaski, Wabash, Wells, and White. * Until 8 AM EDT /7 AM CDT/ Thursday * One or more rounds of thunderstorms are expected overnight. Some locations could see 1 to 2 inches of rain through daybreak with Locally higher amounts also possible. The exact location where heavy rainfall may occur is still uncertain since the storms have yet to develop. * Even though water has started to recede in some areas, high water levels and saturated ground conditions will quickly lead to renewed flooding and life threatening situations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 024-025-131000- /O.EXT.KIWX.FA.A.0002.000000T0000Z-170713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 948 PM EDT Wed Jul 12 2017 /848 PM CDT Wed Jul 12 2017/ ...FLOOD WATCH NOW IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THURSDAY... The Flood Watch is now in effect for * portions of northern Indiana, southwest Michigan, and northwest Ohio, including the following areas, in northern Indiana, Allen IN, De Kalb, Elkhart, Kosciusko, La Porte, Lagrange, Marshall, Noble, St. Joseph IN, Starke, Steuben, and Whitley. In southwest Michigan, Berrien, Branch, Cass MI, Hillsdale, and St. Joseph MI. In northwest Ohio, Allen OH, Defiance, Fulton OH, Henry, Paulding, Putnam, Van Wert, and Williams. * Until 8 AM EDT /7 AM CDT/ Thursday * One or more rounds of thunderstorms are expected overnight. Some locations could see 1 to 2 inches of rain through daybreak with Locally higher amounts also possible. The exact location where heavy rainfall may occur is still uncertain since the storms have yet to develop. * Even though water has started to recede in some areas, high water levels and saturated ground conditions will quickly lead to renewed flooding and life threatening situations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
032 WGUS63 KIWX 130817 FFAIWX Flood Watch National Weather Service Northern Indiana 417 AM EDT Thu Jul 13 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-130930- /O.CAN.KIWX.FA.A.0002.000000T0000Z-170713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 417 AM EDT Thu Jul 13 2017 /317 AM CDT Thu Jul 13 2017/ ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of northern Indiana, southwest Michigan, and northwest Ohio has been cancelled. Thunderstorms producing heavy rainfall have moved out of the area so there is no longer a threat for any additional flooding. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flood watch went out at Jul 12, 10:12 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 12, 10:12 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1012 AM EDT Wed Jul 12 2017 .SYNOPSIS... Issued at 412 AM EDT Wed Jul 12 2017 Primarily dry conditions are expected during the day today but a few showers and storms are possible along and north of the toll road. It will also be hot and humid with heat indices climbing into the upper 90s for some locations. Chances for storms will increase this evening and overnight. A few of these storms could produce isolated damaging winds and heavy rain. The best chance for severe weather and heavy rain will arrive on Thursday though as a cold front swings through the region. Damaging winds...heavy rain...and flooding are possible. Cooler and drier conditions are anticipated for the end of the week and early next week. && .UPDATE...(This Afternoon) Issued at 1012 AM EDT Wed Jul 12 2017 Consolidation of outflow associated with dual lines of convection through se WI/ne IL taking place this morning. Lead extent of downstream outflow into wrn lower MI attm yet will be overtaken by upstream outflow associated with potent MCV progressing through se WI. Net result looks quite favorable for composite boundary to sag sewd across lake MI near term and initiate new convection and/or excite existing festering convection over sw MI by early aftn. Given rapidly destabilization ongoing to the south of these storms and rather robust low level warm advection in place...growing severe/flood threat short term this aftn over nrn IN/srn MI. Will make significant changes to prior grids this aftn to account for above thinking with updates forthcoming later this morning. && .SHORT TERM...(Today and Tonight) Issued at 412 AM EDT Wed Jul 12 2017 Yet another round of strengthening LLJ, isentropic ascent and moisture convergence underway this morning in response to moderate amplitude shortwave approaching the northern Lakes. A few strong storms with heavy rain have developed along warm front surging north but this activity should exit our CWA and dissipate within the next few hours. Story for the rest of the day will be one of heat and humidity but largely dry conditions. Forecast soundings show around 200 J/kg MLCIN in strong 850-700mb capping inversion. With nose of LLJ and best moisture convergence over MI, suspect most of our CWA will remain dry through the day. The exception may be in our N/NW zones where cap is a little weaker and residual outflow boundaries could touch off some SCT convection. Latest HRRR also shows some convection clipping our NW from wave currently moving into Wisconsin. Enough for some low chance PoPs but confidence in additional QPF in our counties today is much too low for any kind of watch issuance. If convection does manage to develop in our north during peak afternoon heating, there is a chance for severe weather given 2000+ J/kg of SBCAPE and decent wind/shear profiles. Threat is low for today period though. Heat indices will be in the upper 90s in our western zones this afternoon. Not quite high enough for an advisory but certainly something to note. Slightly better chances for rain and possibly severe weather arrive overnight. Models indicate potential for some subtle height falls with convective shortwave that may be enough to weaken cap and touch off convection in our N/NW around 00-06Z. Hi-res CAM's split on this with underlying forcing very precarious and dependent on evolution of convection today. At this point, prefer to lean on the NAM and NMM solutions which indicate a later arrival in our CWA. However, held onto some mid-range PoPs during the evening given other solutions. Once again, if we manage to get convection early in the evening, there is a severe threat given ample low level moisture and decent lapse rates. Deep layer shear is on the marginal side but 30+ kts in the lower levels could yield a few damaging wind gusts with more sustained updrafts. Chances for severe weather will diminish with later arrival, but not zero. Think best chances for rain will arrive after 06Z into Thursday morning as more pronounced shortwave currently over Colorado arrives and convergent boundary slowly approaches. Some heavy rain possible with this activity especially in our northern CWA but confidence is too low for watch issuance this far out. && .LONG TERM...(Thursday through Tuesday) Issued at 412 AM EDT Wed Jul 12 2017 Cold front slowly crosses our CWA during the day Thursday. Think this may be our best chance for severe weather and heavy rain. Moisture-rich airmass remains with surface dewpoints in the low to mid 70s and incredible PW values nearing 2.2 inches. Midlevel temps are a little warm but lapse rates sufficient to generate around 2000 J/kg of MLCAPE (mainly in our S/SW CWA) given abundant moisture. Good forcing noted as well with broad cyclonic anomaly enveloping the Great Lakes. This not only enhances 1000-850mb convergence along trailing broad cold front but also leads to a little better westerly midlevel flow and 0-6km bulk shear values of 30+ kts. Will have to watch for potential of morning convection to disrupt late-day severe chances but should be at least some brief clearing to allow instability to build. As we saw on Monday, does not take much diabatic heating to support moderate instability given tremendous low level moisture. Damaging winds will be the main severe threat with at least semi-organized clusters expected. Some hail threat as well but will depend on adequate instability density that may be tough to attain given marginal lapse rates. Tornado threat is also not zero but 0-1km shear and associated hodographs are not as supportive as what we saw on Monday. Certainly something to watch though given moisture-laden boundary layer/low LCL potential. Heavy rain/flooding will likely be biggest concern though with very high PW values, deep warm cloud layer (12-13 kft) supporting efficient rainfall processes, and low MBE velocities generating at least some training/backbuilding potential. With recent heavy rain in many areas, flooding will be possible. Fortunately the rest of the long term period is quiet. Primarily subsident NW flow expected. Only exception is decent jet streak/ shortwave carving out over the Great Lakes late Sat into Sun. Best moisture is largely scoured out but models do indicate a decent theta-e ridge peeling off Northern Plains that could fuel some showers/storms during this time. No severe concerns at this point but a low chance for a few storms, primarily during the day Sunday. Otherwise dry with seasonably cool and much less humid conditions. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 645 AM EDT Wed Jul 12 2017 Tstms along/ahead of warm front were north-east of the terminals attm with vfr conditions across nrn IN. This should continue through the day as the warm front continues lifting ne. SW winds will increase to 15-25kt with diurnal heating/mixing today. Cdfnt will sag south tonight across MI likely causing tstms to overspread nrn IN from the north overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD UPDATE...T SHORT TERM...AGD LONG TERM...AGD AVIATION...JT Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 5:45 AM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 545 AM EDT Wed Jul 12 2017 INZ003>009-012>016-MIZ077>081-OHZ001-002-004-005-130945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- 545 AM EDT Wed Jul 12 2017 /445 AM CDT Wed Jul 12 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. Isolated gusty winds and localized heavy rain are possible. Heat indices will be in the mid to upper 90s today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional thunderstorms are expected on Thursday. Severe weather is possible with damaging winds...heavy rain...and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ017-018-020-022>027-032>034-OHZ015-016-024-025-130945- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH- 545 AM EDT Wed Jul 12 2017 This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are possible tonight. Severe weather is not expected at this time. Heat indices will be in the mid to upper 90s today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional thunderstorms are expected on Thursday. Severe weather is possible with damaging winds...heavy rain...and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today but will likely be needed tomorrow. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-130945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 545 AM EDT Wed Jul 12 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. Gusty winds are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional thunderstorms are expected on Thursday. Strong to severe storms are possible. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 12, 5:39 AM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
539 AM EDT WED JUL 12 2017
MIZ077-121045-
Berrien-
539 AM EDT WED JUL 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BERRIEN
COUNTY...
At 538 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Michigan Beach to 13 miles
northwest of Shorewood-Tower Hill. Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Watervliet,
Coloma, Stevensville, Paw Paw Lake, Lake Michigan Beach, Sodus,
Riverside, Baroda, Shoreham, Eau Claire, Spinks Corners and Millburg.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 94 in Michigan between mile markers 18 and 42.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4202 8622 4196 8633 4196 8668 4213 8658
4211 8649 4224 8636 4224 8622
TIME...MOT...LOC 0938Z 273DEG 25KT 4221 8645 4200 8684
NWSSpecial weather statement, Jul 12, 11:14 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1114 AM EDT WED JUL 12 2017
INZ003-004-MIZ077-078-121545-
La Porte-St. Joseph-Berrien-Cass-
1114 AM EDT WED JUL 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
JOSEPH...NORTHERN LA PORTE...NORTHWESTERN CASS AND BERRIEN
COUNTIES...
At 1112 AM EDT/1012 AM CDT/, radar indicated strong thunderstorms
were located along a line extending from 16 miles northwest of Lake
Michigan Beach to 15 miles northwest of Beverly Shores to La Grange.
Movement was southeast at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms. Torrential rainfall is expected with these storms with some
locations seeing 1 to 2 inches of rain in a short period of time.
Locations impacted include...
Michigan City, La Porte, Benton Harbor, St. Joseph, Buchanan, Trail
Creek, Benton Heights, Fair Plain, Bridgman, New Buffalo, New
Carlisle, Berrien Springs, Watervliet, Three Oaks, Coloma, Long
Beach, Stevensville, Pottawattamie Park, Shorewood-Tower Hill and Paw
Paw Lake.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 80 in Indiana between mile markers 45 and 67.
Interstate 94 in Indiana between mile markers 33 and 45.
Interstate 94 in Michigan between mile markers 0 and 42.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4207 8622 4207 8608 4165 8653 4161 8693
4171 8693 4173 8691 4178 8695 4194 8670
4213 8659 4212 8649 4224 8636 4224 8623
TIME...MOT...LOC 1512Z 294DEG 39KT 4238 8662 4187 8716 4179 8786
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:09 AM EDT | Special Weather Statement | IWX | Fulton, Henry, Williams | 36 min |
| Jul 12, 3:48 AM EDT | Special Weather Statement | IWX | Fulton | 57 min |
| Jul 12, 4:40 AM EDT | Areal Flood Advisory | IWX | Fulton, Williams | 3 hr |
| Jul 12, 10:08 AM EDT | River Flood Warning | IWX | Putnam | 13 hr |
| Jul 12, 10:08 AM EDT | River Flood Warning | IWX | Williams | 6 days |
| Jul 12, 12:38 AM EDT | Special Marine Warning | IWX | 67 min | |
| Jul 12, 9:23 AM EDT | Special Marine Warning | IWX | 82 min | |
| Jul 12, 10:43 AM EDT | Special Marine Warning | IWX | 92 min | |
| Jul 12, 11:51 AM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 39 min |
| Jul 12, 1:33 PM EDT | Special Weather Statement | IWX | White | 27 min |
| Jul 12, 1:52 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Pulaski, White | 38 min |
| Jul 12, 2:03 PM EDT | Tornado Warning | IWX | White | 17 min |
| Jul 12, 2:33 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Jul 12, 2:38 PM EDT | Special Weather Statement | IWX | White | 22 min |
| Jul 12, 2:59 PM EDT | Special Weather Statement | IWX | White | 16 min |
| Jul 11, 8:35 PM EDT | Special Weather Statement | IWX | Branch | 40 min |
| Jul 12, 1:08 AM EDT | Special Weather Statement | IWX | Berrien | 37 min |
| Jul 12, 1:43 AM EDT | Special Weather Statement | IWX | Cass | 32 min |
| Jul 12, 2:14 AM EDT | Special Weather Statement | IWX | Van Buren | 31 min |
| Jul 12, 5:39 AM EDT | Special Weather Statement | IWX | Van Buren | 66 min |
| Jul 12, 11:14 AM EDT | Special Weather Statement | IWX | Berrien | 31 min |
Nearby
Flood Watches in Indiana, 2017Flood Watches in Ohio, 2017Flood Watches in Michigan, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.